Alert archive / Indiana / Special Weather Statements in 2016

Special Weather Statement, NWS Northern Indiana

February 10, 2016Elkhart County, Indiana

NWS Northern Indiana issued this special weather statement at Feb 10, 2016, 12:48 AM EST for Elkhart County, Indiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 10, 2016, 12:48 AM EST (05:48 UTC)
Expired
Feb 10, 2016, 1:45 AM EST
In force
57 min
Issued by
NWS Northern Indiana

County Elkhart County, IN

The radar

The Northern Indiana radar (KIWX), 52 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2016-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2016-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WWUS83 KIWX 100548
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1248 AM EST WED FEB 10 2016
 
INZ004-005-MIZ077-078-100645-
ST. JOSEPH-ELKHART-BERRIEN-CASS-
1248 AM EST WED FEB 10 2016

...MODERATE TO LOCALLY LAKE EFFECT SNOW SHOWERS WILL AFFECT
NORTHEASTERN ST. JOSEPH...ELKHART... SOUTHEASTERN BERRIEN AND
SOUTHERN CASS COUNTIES...

AT 1243 AM EST...A INTENSE BAND OF LAKE EFFECT SNOW SHOWERS WAS
LOCATED FROM NEAR BRIDGMAN SOUTHEAST TO NILES AND WEST OF SIMONTON
LAKE.

LOCATIONS IMPACTED INCLUDE...
ELKHART...MISHAWAKA...GOSHEN...NILES...BUCHANAN...GEORGETOWN...
SIMONTON LAKE...DUNLAP...GRANGER...FAIR PLAIN...MIDDLEBURY...
OSCEOLA...BRIDGMAN...BERRIEN SPRINGS...BRISTOL...EDWARDSBURG...
STEVENSVILLE...MILLERSBURG...ROSELAND AND SHOREWOOD-TOWER
HILLS-HARBERT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 77 AND 108.
 INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 12 AND 27.

THIS BAND WAS SLOWLY DROPPING SOUTH AND WILL LIKELY SETTLE
ACROSSSOUTHWESTERN PORTIONS OF BERRIEN COUNTY INTO NORTHERN ST.
JOSEPH COUNTY INDIANA ALONG THE INDIANA TOLL ROAD AFTER 1 AM EST.
MOTORISTS WILL ENCOUNTER RAPIDLY CHANGING VISIBILITIES AND
HAZARDOUSDRIVING CONDITION DRIVING NEAR AND THROUGH THIS BAND. 

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

&&

LAT...LON 4180 8576 4178 8579 4176 8578 4176 8566
      4146 8566 4188 8661 4208 8649
TIME...MOT...LOC 0538Z 309DEG 28KT 4194 8640 
$$

FISHER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Feb 9, 9:16 PM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Feb 9, 9:16 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
916 PM EST TUE FEB 9 2016

.SYNOPSIS...
ISSUED AT 258 PM EST TUE FEB 9 2016

LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY LATE THIS AFTERNOON AND THIS EVENING. THE SNOW SHOWERS
WILL BE HEAVIEST LATE TONIGHT INTO WEDNESDAY MORNING WITH 1 TO 2
INCH PER HOUR RATES IN THE STRONGEST BANDS. THEN THE SNOW SHOWERS
WILL LESSEN IN INTENSITY BUT STILL PERSIST ALL THE WAY INTO MIDDAY
THURSDAY. WHILE MOST LOCATIONS SHOULD SEE AT LEAST SOME MEASURABLE
SNOWFALL DURING THIS PERIOD...THE MORE SIGNIFICANT AMOUNTS AND
GREATEST IMPACTS WILL BE CONFINED TO THE FAVORED LAKE EFFECT
REGION SOUTHWESTERN LOWER MICHIGAN AND THE ADJACENT COUNTIES IN
NORTHERN INDIANA. LOWS TONIGHT WILL BE IN THE TEENS WITH HIGHS
WEDNESDAY IN THE UPPER TEENS AND LOWER 20S.

&&

.UPDATE...
ISSUED AT 830 PM EST TUE FEB 9 2016

LOW LEVEL COLD ADVECTION WILL CONTINUE TO INCREASE OVER THE NEXT
SEVERAL HOURS...WITH LAKE RESPONSE STARTING TO BECOME MORE
APPARENT VIA OBSERVATIONS AND REGIONAL RADAR IMAGERY. RAP BUFR
SOUNDINGS CONTINUE TO INDICATE RISING INVERSION HEIGHTS THROUGH
AROUND 09Z. NATURE OF LAKE EFFECT HAS BEEN CELLULAR MULTIBAND
THIS EVENING AND WOULD SUSPECT INTENSITY TO PICK UP LATE EVENING
AS SYNOPTIC UPPER TROUGH APPROACHES. WEAK TO MODERATE SHEAR IN
CLOUD BEARING LAYER MAY CONTINUE TO PROMOTE MORE OF A MULTIBAND
SETUP THROUGH MUCH OF THE EARLY PART OF THE OVERNIGHT HOURS.
CONCERN THAT A MORE DOMINANT BAND MAY SETUP LATE TONIGHT INTO
EARLY WEDNESDAY MORNING PER RECENT HRRR TRENDS AS WEAK SYNOPTIC
TROUGH DEPARTS SOUTH OF THE LAKE ALLOWING SLIGHTLY MORE FAVORABLE
WIND FIELD ALONG WITH A PEAK IN LAKE INDUCED INSTABILITY.
CURRENTLY HAVE NO PLANS FOR HEADLINE CHANGES AT THIS TIME DUE TO
UNCERTAINTY IN POTENTIAL MORE DOMINANT PLACEMENT/INTENSITY LATE
TONIGHT/EARLY WEDNESDAY MORNING. ALSO HAVE NOT MADE SIGNIFICANT
CHANGES IN FORECASTED SNOW ACCUMS. ACCUMULATION EFFICIENCY HAS
STRUGGLED AWAY FROM THE LAKE THIS EVENING...ALTHOUGH INCREASING
MORE FAVORABLE THERMO PROFILES FOR SNOW GROWTH SHOULD BEGIN TO
COME INTO PLAY LATE EVENING/OVERNIGHT...AND THUS HESITANT TO
LOWER AMOUNTS TOO MUCH AT THIS TIME.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 258 PM EST TUE FEB 9 2016

LONG DURATION LAKE EFFECT SNOW EVENT BEGINNING LATE THIS AFTN AS
STRENGTHENING LOW LEVEL NW FLOW AND CAA OVERSPREADS LAKE MICHIGAN
AND NW PORTION OF OUR CWA. FAVORABLE FACTORS FOR LES TONIGHT INCLUDE
A DEEP MOIST LAYER FROM THE SFC-700MB, LITTLE SFC-850MB LAYER SHEAR,
A SHRTWV MOVG ACROSS THE AREA CAUSING INVERSION HEIGHTS TO RISE TO
AROUND 6KFT AND PROVIDING WK SYNOPTIC SCALE LIFT. SFC TROF
REFLECTION SHOULD ALSO MOVE SE ACROSS SRN LAKE MICHIGAN OVERNIGHT
STRENGTHENING BANDS AS LOW LEVEL CONVERGENCE ENHANCED, BUT ALSO
PSBLY CAUSING DOMINANT BANDS TO BECOME SOMEWHAT TRANSITORY.
MAIN NEGATIVE FACTOR OVERNIGHT AND THROUGH THE ENTIRE EVENT IS WK
LAKE INDUCED INSTABILITY OF <500J/KG. HIGH RES MODELS IN DECENT
AGREEMENT ON A COUPLE OF DOMINANT BANDS IMPACTING THE AREA, ONE
THROUGH CASS COUNTY MI AND SECOND IMPACTING SW BERRIEN, NW ST JOE
INDIANA, AND PSBLY NE LAPORTE. EXPECT GENERAL 2-4" SNOWFALL ACCUMS
IN THE ADVISORY AREA TONIGHT WITH LOCALLY HIGHER AMOUNTS PSBL IN
AREAS WHERE DOMINANT BANDS PERSIST THE LONGEST.

LOW LEVEL CAA EXPECTED TO CONT WED AS 850MB THERMAL TROF WITH -21C
AIR MOVES OVER THE LAKE. DESPITE THIS, LITTLE CHANGE IN LAKE INDUCED
INSTABILITY FCST AS WARMING OCCURS ABOVE INVERSION BASED AROUND
4.5KFT. WITH SOME DRYING OF THE COLUMN ALSO OCCURRING WED/WED NGT,
EXPECT ACCUMS IN THE ADVISORY AREA WILL BE A LITTLE LIGHTER THAN
TONIGHT, GENERALLY IN THE 1-3" RANGE EACH PERIOD. LAKE EFFECT SHOULD
FINALLY WIND DOWN THU AS SFC RIDGE BUILDS IN, INVERSION LOWERS, AND
LOW LEVELS CONT TO DRY OUT WITH ADDITIONAL ACCUMS EXPECTED TO BE <1"
IN THIS PERIOD. THUS, CONTD WITH A WINTER WX ADVISORY FOR THIS LAKE
EFFECT SNOW EVENT AS 12-24HR AMOUNTS EXPECTED TO GENERALLY BE BLO
WARNING CRITERIA, THOUGH STORM TOTALS (INCLUDING LAST NIGHT'S
SNOWFALL) WILL PRBLY BE CLOSE TO A FOOT IN PORTIONS OF THE ADVISORY
AREA.

FOR THE REST OF THE CWA, BRISK CYCLONIC NW FLOW SHOULD SUPPORT LAKE
EFFECT SNOW BANDS PENETRATING WELL INLAND TONIGHT THROUGH THURSDAY.
HWVR, TYPICAL OF LAKE EFFECT, ACCUMS WILL BE LESS FARTHER INLAND,
THOUGH SOME COUNTIES BORDERING THE ADVISORY MAY HAVE 3-5" STORM
TOTALS.

TEMPS WILL BE ON A GENERAL SLOW DECLINE OVER THE NEXT 36HRS AS
THERMAL TROF MOVES INTO THE AREA. LOWS TNGT SHOULD GENERALLY BE IN
THE TEENS WITH HIGHS WED IN THE UPPER TEENS TO L20S, AND LOWS WED
NGT AROUND 10 ABOVE. TEMPS SHOULD MODERATE SLIGHTLY THU AS WK WAA
DVLPS, WITH HIGHS EXPECTED IN THE L20S ACROSS THE AREA.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 343 PM EST TUE FEB 9 2016

A VERY DEEP COLD CORE LOW WILL BE IN THE VICINITY OF JAMES BAY
NEAR FAR SOUTHERN HUDSON BAY BY EARLY FRIDAY. THE GFS AND GFS
ENSEMBLES ALONG WITH THE ECMWF HAVE COME INTO GOOD AGREEMENT WITH
THIS SYSTEM BRINGING ANOTHER STRONG COLD FRONT ACROSS THE AREA
FOLLOWED BY LAKE EFFECT SNOW. DELTA T VALUES MAY EXCEED 25C
SATURDAY AS A FAVORABLE LAKE FETCH DEVELOPS. THE FETCH SHOULD BE
MORE NORTH/SOUTH THAN THIS ONGOING EVENT... WITH THE HEAVIEST
SNOWFALL OVER NORTHWEST INDIANA. HAVE RAISED SNOW CHANCES SATURDAY
IN THIS REGARD. THE RIDGE AXIS WILL TRANSLATE ACROSS THE AREA
SATURDAY NIGHT...CAUSING LAKE EFFECT SNOW TO SHIFT WEST.

KEPT TEMPERATURES VERY COLD FRIDAY NIGHT AND SATURDAY NIGHT...WITH
LOWS NEAR ZERO SATURDAY NIGHT WHERE SKIES ARE ABLE TO CLEAR OVER
FRESH SNOW COVER. MILDER WEATHER IS EXPECTED BY TUESDAY AS THE UPPER
FLOW BECOMES MORE HIGH ZONAL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 656 PM EST TUE FEB 9 2016

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO AFFECT THE TERMINALS
THROUGH THIS FORECAST VALID PERIOD. EXPECTING IFR VSBYS IN THE 1-2
MILE RANGE TO CONTINUE AT KSBN THROUGH MUCH OF THE EVENING...WITH
SOME LOWER END PROBABILITY OF LIFR VSBYS. NEXT SYNOPTIC TROUGH IS
EXPECTED TO REACH THE WESTERN GREAT LAKES DURING THE OVERNIGHT
HOURS...WITH MORE ORGANIZED BANDING POSSIBLE IN WAKE OF THIS WEAK
TROUGH LATE TONIGHT INTO WEDNESDAY MORNING. DID MAINTAIN TEMPO
LIFR CONDITIONS AT KSBN AFTER 07Z GIVEN MORE SUBSTANTIAL LAKE
EFFECT PARAMETERS BY THIS TIME. AT LEAST IFR VSBYS WILL LIKELY
PERSIST THROUGH MUCH OF THIS FORECAST VALID PERIOD AT
KSBN...ALTHOUGH GREATEST SNOWFALL RATES MAY BE CONFINED TO THE
LATE TONIGHT THROUGH MIDDAY WEDNESDAY PERIOD. CONFIDENCE REMAINS
SOMEWHAT LESS AT KFWA WHERE IFR VSBYS WILL BE
POSSIBLE...ESPECIALLY LATE TONIGHT GIVEN THE SYNOPTIC TROUGH
CONTRIBUTION OVERNIGHT ALLOWING SOME BETTER INLAND PENETRATION OF
MORE SUBSTANTIAL SNOW SHOWERS. NOT MUCH CHANGE ANTICIPATED TO
WINDS THROUGH THE PERIOD...GENERALLY WESTERLY IN THE 15G20-25 KNOT
RANGE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 10 AM EST /9 AM CST/ THURSDAY FOR
     INZ003>005.

MI...WINTER WEATHER ADVISORY UNTIL 10 AM EST THURSDAY FOR MIZ077>079.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR LMZ043-046.

&&

UPDATE...MARSILI
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...SKIPPER
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 9, 5:33 AM EST, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
533 AM EST TUE FEB 9 2016

INZ003>005-MIZ077>079-101130-
LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
533 AM EST TUE FEB 9 2016 /433 AM CST TUE FEB 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS AND TEMPERATURES BELOW FREEZING MAY RESULT IN SLICK
SPOTS ON ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES.

MORE INTENSE LAKE EFFECT SNOW SHOWERS WILL DEVELOP LATE THIS
AFTERNOON AND PERSIST OVERNIGHT. SEE INDWSWIWX FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SIGNIFICANT...LONG DURATION LAKE EFFECT SNOW EVENT WILL CAUSE
HAZARDOUS TRAVEL CONDITIONS FROM WEDNESDAY THROUGH THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND SNOW DEPTH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-101130-
LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
533 AM EST TUE FEB 9 2016 /433 AM CST TUE FEB 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS AND TEMPERATURES AT OR BELOW FREEZING MAY RESULT IN
SLICK SPOTS ON ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

OCCASIONAL SNOW SHOWERS WEDNESDAY INTO THURSDAY WILL RESULT IN
PRIMARILY MINOR ACCUMULATIONS AND SLICK SPOTS ON ROADS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND SNOW DEPTH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-101130-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
533 AM EST TUE FEB 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST TODAY INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH
THURSDAY MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Feb 9, 10:45 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EST TUE FEB 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     SNOW             EDWARDSBURG             41.80N 86.09W
02/09/2016  M6.0 INCH        CASS               MI   PUBLIC

            STORM TOTAL...RELAYED BY BROADCAST MEDIA

&&

NG
Local storm report, Feb 9, 10:48 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 PM EST TUE FEB 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     SNOW             2 NNW GEORGETOWN        41.76N 86.25W
02/09/2016  M5.1 INCH        ST. JOSEPH         IN   PUBLIC

            STORM TOTAL...RELAYED BY BROADCAST MEDIA

&&

NG
Local storm report, Feb 9, 11:30 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1130 PM EST TUE FEB 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     SNOW             2 SW LA PORTE           41.59N 86.73W
02/09/2016  E4.2 INCH        LA PORTE           IN   TRAINED SPOTTER

            3 INCHES SINCE 7 AM ON THE 9TH. 4.2 INCHES
            STORM TOTAL SO FAR.

1120 PM     SNOW             BENTON HARBOR           42.12N 86.45W
02/09/2016  M4.3 INCH        BERRIEN            MI   TRAINED SPOTTER

            2 INCHES FELL ON THE 8TH. ADDITIONAL 2.3
            INCHES HAS FALLEN ON THE 9TH. 4.3 INCHES
            STORM TOTAL.

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Feb 9, 11:42 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1142 PM EST TUE FEB 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     SNOW             3 WSW SIMONTON LAKE     41.73N 86.03W
02/09/2016  E3.0 INCH        ELKHART            IN   PUBLIC

            3 INCHES SO FAR. 1 INCH NEW SNOW IN THE LAST
            HOUR. RELAYED THROUGH TWITTER BY ABC57.

&&

LWF
Local storm report, Feb 10, 12:32 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1232 AM EST WED FEB 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     SNOW             1 SSW SUMNERVILLE       41.90N 86.22W
02/10/2016  E7.0 INCH        CASS               MI   PUBLIC

            STORM TOTAL SNOW

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Special weather statement, Feb 10, 12:48 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1248 AM EST WED FEB 10 2016

INZ004-005-MIZ077-078-100645-
ST. JOSEPH-ELKHART-BERRIEN-CASS-
1248 AM EST WED FEB 10 2016

...MODERATE TO LOCALLY LAKE EFFECT SNOW SHOWERS WILL AFFECT
NORTHEASTERN ST. JOSEPH...ELKHART... SOUTHEASTERN BERRIEN AND
SOUTHERN CASS COUNTIES...

AT 1243 AM EST...A INTENSE BAND OF LAKE EFFECT SNOW SHOWERS WAS
LOCATED FROM NEAR BRIDGMAN SOUTHEAST TO NILES AND WEST OF SIMONTON
LAKE.

LOCATIONS IMPACTED INCLUDE...
ELKHART...MISHAWAKA...GOSHEN...NILES...BUCHANAN...GEORGETOWN...
SIMONTON LAKE...DUNLAP...GRANGER...FAIR PLAIN...MIDDLEBURY...
OSCEOLA...BRIDGMAN...BERRIEN SPRINGS...BRISTOL...EDWARDSBURG...
STEVENSVILLE...MILLERSBURG...ROSELAND AND SHOREWOOD-TOWER
HILLS-HARBERT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 77 AND 108.
 INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 12 AND 27.

THIS BAND WAS SLOWLY DROPPING SOUTH AND WILL LIKELY SETTLE
ACROSSSOUTHWESTERN PORTIONS OF BERRIEN COUNTY INTO NORTHERN ST.
JOSEPH COUNTY INDIANA ALONG THE INDIANA TOLL ROAD AFTER 1 AM EST.
MOTORISTS WILL ENCOUNTER RAPIDLY CHANGING VISIBILITIES AND
HAZARDOUSDRIVING CONDITION DRIVING NEAR AND THROUGH THIS BAND.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

&&

LAT...LON 4180 8576 4178 8579 4176 8578 4176 8566
      4146 8566 4188 8661 4208 8649
TIME...MOT...LOC 0538Z 309DEG 28KT 4194 8640

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:20 AM ESTSpecial Weather StatementIWXElkhart, Saint Joseph25 min
Feb 10, 5:17 AM ESTSpecial Weather StatementIWXKosciusko, Saint Joseph58 min
Feb 10, 8:02 AM ESTSpecial Weather StatementIWXSaint Joseph43 min
Feb 10, 8:51 AM ESTSpecial Weather StatementIWXSaint Joseph54 min
Feb 10, 12:51 PM ESTSpecial Weather StatementIWXNoble39 min
Feb 10, 2:09 PM ESTSpecial Weather StatementIWXElkhart, Noble51 min
Feb 10, 3:50 PM ESTSpecial Weather StatementIWXElkhart40 min

Nearby

Special Weather Statements in Indiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.